Advertisement

Afrika Matematika

, Volume 29, Issue 3–4, pp 557–574 | Cite as

Uniform interior stabilization for the finite difference fully-discretization of the 1-D wave equation

  • H. El Boujaoui
Article
  • 28 Downloads

Abstract

In this paper, we are interested to prove the uniform exponential decay of the energy for the finite difference fully-discretization of 1-D wave equation with an interior damping at \(\xi \). To this end, we decompose the fully discrete system into two subsystems: a conservative system, and a non conservative one. We show under a numerical hypothesis on \(\xi \) that a uniform observability inequality holds for a conservative system, when the mesh size tends to zero using Fourier series technique. Then, we use the observability inequality to prove the uniform exponential decay of the energy for the damped system. Finally, we describe some numerical experiments to illustrate the exponential decay of the energy.

Keywords

Interior stabilization Pointwise internal damping Uniform exponential decay Uniform interior observability Finite difference method Fully-discretization 

Mathematics Subject Classification

93D15 93B07 65N06 65N22 

References

  1. 1.
    Ammari, K., Henrot, A., Tucsnak, M.: Asymptotic behaviour of the solutions and optimal location of the actuator for the pointwise stabilization of a string. Asymptot. Anal. 28, 215–240 (2001)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Banks, H.T., Kunisch, K.: The linear regulator problem for parabolic systems. SIAM J. Control Opt. 22, 684–698 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Banks, H.T., Wang, C.: Optimal feedback control of infinite-dimensional parabolic evolution systems: approximation techniques. SIAM J. Control Optim. 27, 1182–1219 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Banks, H.T., Ito, K., Wang, B.: Exponentially stable approximations of weakly damped wave equations. Int. Ser. Numer. Math. 100, 1–33 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bouslous, H., El Boujaoui, H., Maniar, L.: Uniform boundary stabilization for the finite difference semi-discretization of 2-D wave equation. Afr. Mat. 25, 623–643 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Castro, C., Micu, S.: Boundary controllability of a linear semi-discrete 1-D wave equation derived from a mixed finite element method. Numerische Mathematik 102, 413–462 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    El Boujaoui, H., Maniar, L., Bouslous, H.: Uniform boundary stabilization for the finite difference discretization of the 1-D wave equation. Afr. Mat. (2016).  https://doi.org/10.1007/s13370-016-0406-3 MathSciNetzbMATHGoogle Scholar
  8. 8.
    Ervedoza, S., Zuazua, E.: Uniformly exponentially stable approximations for a class of damped systems. J. Math. Pures Appl. 91, 20–48 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Glowinski, R., Kinton, W., Wheeler, M.F.: A mixed finite element formulation for the boundary controllability of the wave equation. Int. J. Numer. Methods Eng. 27, 623–635 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Infante, J., Zuazua, E.: Boundary observability for the space semi-discretization of the 1-D wave equation. M2AN 33, 407–438 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 12.
    Isaacson, E., Keller, H.B.: Analysis of numerical methods. Wiley, New York (1966)zbMATHGoogle Scholar
  12. 13.
    Leon, L., Zuazua, E.: Boundary controllability of the finite-difference space semi-discretization of the beam equation. ESAIM Control Optim Calc. Var. 8, 827–862 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 14.
    Loreti, P., Mehrenberger, M.: An Ingham type proof for a two-grid observability theorem. ESAIM Control Optim. Calc. Var. 14, 604–631 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 15.
    Münch, A., Pazoto, A.F.: Uniform stabilization of a viscous numerical approximation for a locally damped wave equation. ESAIM Control Optim. Calc. Var. 13, 265–293 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 16.
    Negreanu, M., Zuazua, E.: Uniform boundary controllability of a discrete 1-D wave equation. Syst. Control Lett. 48, 261–280 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 17.
    Negreanu, M., Zuazua, E.: Convergence of a multigrid method for the controllability of a 1-D wave equation. C. R. Math. Acad. Sci. Paris 338, 413–418 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 18.
    Nicaise, S., Valein, J.: Stabilization of the wave equation on 1-D networks with a delay term in the nodal feedbacks. Netw. Heterog. Media 2, 425–479 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 19.
    Nicaise, S., Valein, J.: Quasi exponential decay of a finite difference space discretization of the 1-d wave equation by pointwise interior stabilization. Adv. Comput. Math. 32, 303–334 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 20.
    Rebarber, R.: Exponential stability of coupled beams with dissipative joints: a frequency domain approach. SIAM J. Control Optim. 33, 1–28 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 21.
    Tebou, L.T., Zuazua, E.: Uniform exponential long time decay for the space semi-discretization of a locally damped wave equation via an artificial numerical viscosity. Numer. Math. 95, 563–598 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 22.
    Tebou, L.T., Zuazua, E.: Uniform boundary stabilization of the finite difference space discretization of the 1-d wave equation. Adv. Comput. Math. 26, 337–365 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 23.
    Zuazua, E.: Boundary observability for the finite difference space semi-discretization of the 2-D wave equation in the square. J. Math. Pures Appl. 78, 523–563 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 24.
    Zuazua, E.: Controllability of partial differential equations and its semi-discrete approximations. Discrete Contin. Dyn. Syst. 8, 469–513 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 25.
    Zuazua, E.: Propagation, observation, control and numerical approximation of waves. SIAM Rev. 47, 197–243 (2005)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© African Mathematical Union and Springer-Verlag GmbH Deutschland, ein Teil von Springer Nature 2018

Authors and Affiliations

  1. 1.National School of Applied SciencesIbn Zohr UniversityAgadirMorocco

Personalised recommendations